MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SLIMPORT M.R.I. ULTRA LOW-PROFILE IMPLANTABLE PORT WITH ATTACHABLE 6F CHRONOFLEX; SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT & CATHETER

BARD ACCESS SYSTEMS SLIMPORT M.R.I. ULTRA LOW-PROFILE IMPLANTABLE PORT WITH ATTACHABLE 6F CHRONOFLEX; SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT & CATHETER
Model Number 0655640
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reaw1020 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the guidewire that was in the installation kit did not pass through the needle.On 3/8/2018 - returned wire was found to be kinked.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of difficulty passing a guidewire through a needle is confirmed and was determined to be use related.One 0.018 in.Guidewire in a plastic hoop, one 0.035 in.J-tip guidewire in a plastic hoop, and one 21 g introducer needle were returned for evaluation.An initial visual observation showed the distal end of the 0.018 in.Guidewire was bent and curved in multiple locations.Blood residue was observed on the 0.018 in.Guidewire and its hoop.The core wires of both guidewires did not appear to be broken during tactile evaluation.A microscopic observation revealed the outer coiled wire of the 0.018 in.Guidewire was unraveled at the most severe bend in the coiled section of the guidewire at the distal end.Some damage was observed on the core to coil interface of the 0.018 in.Guidewire.An attempt was made to pass a non-complaint 0.018 in.Guidewire through the returned 21 g introducer needle and the guidewire was able to be passed with ease.The returned 0.018 in.Guidewire was also able to be passed through the returned 21 g introducer needle, although some difficulty was observed when the bent sections of the guidewire entered the needle cannula.The kinks and bends in the 0.018 in.Guidewire made it difficult to pass the guidewire through the needle and, due to the amount of blood residue and the extent of damage observed, it is most-likely that the guidewire was damaged during use.A lot history review (lhr) of reaw1020 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the guidewire that was in the installation kit did not pass through the needle and it was kinked.No patient injury reported.

Brand Name
SLIMPORT M.R.I. ULTRA LOW-PROFILE IMPLANTABLE PORT WITH ATTACHABLE 6F CHRONOFLEX
Common Device Name
SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT & CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7382876
Report Number3006260740-2018-00538
Device Sequence Number13733468
Product Code LJT
UDI-Device Identifier00801741026324
UDI-Public(01)00801741026324
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number0655640
Device Catalogue Number0655640
Device Lot NumberREAW1020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR